Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 6, 2000, 8:35 PM EDT for 4 counties in New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2000, 8:35 PM EDT (00:35 UTC)
- Expired
- Jun 7, 2000, 2:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Columbia County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY
The radar
The Albany radar (KENX), 29 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 070035 FFWALY NYC021-083-091-093-070630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 835 PM EDT TUE JUN 6 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK RENSSELAER COUNTY IN EAST CENTRAL NEW YORK SARATOGA COUNTY IN EAST CENTRAL NEW YORK SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK * UNTIL 230 AM EDT * AT 830 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF COLUMBIA...RENSSELAER...SARATOGA AND SCHENECTADY COUNTIES. RAIN...HEAVY AT TIMES WILL FALL ACROSS THE REGION UNTIL AFTER MIDNIGHT. AN ADDITIONAL HALF INCH TO AN INCH AND A HALF OF RAIN IS EXPECTED. THIS WILL BE ON TOP OF THE TWO TO FOUR INCHES OF RAIN WHICH HAS ALREADY FALLEN ACROSS THE AREA. AS A RESULT OF THE HEAVY RAINFALL MANY STREAMS AND CREEKS WILL RISE TO AT OR ABOVE BANKFULL. IN ADDITION MUDSLIDES ARE POSSIBLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:20 PM EDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jun 6, 3:20 PM EDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 320 PM EDT TUE JUN 6 2000 .DISC... CONTINUAL EASTERLY FLOW WITH SLOW MOVING WAVE HAS ALREADY DUMPED ONE-TWO INCHES OF RAIN OVER MOST CWA. STLT / RADAR ANIMATION IMPRESSIVE WITH LOTS MORE ATLANTIC FLOW ESPECIALLY NEXT 6-9 HOUR PERIOD. PLATTCLOVE IN CATSKILLS CURRENTLY AT 3.2 INCHES (18Z). BEST VV / MOIST FLOW ALL MODELS SE HALF CWA PRETTY MUCH OVER BY 06Z. GIVEN THE LIKELIHOOD OF ANOTHER ONE-TWO INCHES AND ISOLATED UPSLOPE TOTAL AMOUNTS TO FIVE...WILL HOIST FFA FLAG FOR THE OVERNIGHT PERIOD. SARATOGA/WASHINGTON COUNTIES ON SOUTH AND EAST. HERKIMER/HAMILTON/FULTON/MONTGOMERY/ SCHOHARIE LESS PCPN TDA AND NOT IN FFA. RAPID DRYING TOWARD DAYLIGHT AS COASTAL LOW PULLS TO NE AND GOOD H5 RIDGING. WARMUP WED/THU. MUCH HIGHER THAN TDAS RECORD LOW / MAX TEMP. ALY...FLOOD WATCH TONIGHT... NY...041-043-048>054-058>061-063>066 VT...013-014 XTRM W MA...001 NW CT...001 WILEY
In the hours before
Local storm report, Jun 6, 6:26 PM EDT, 2 hours 9 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0625PM TUE JUN 06 2000
GCOL WLSR QHQT QTRF APTS WAPT
05831 FILE 28 TOWN OF COLONIE PD NY0015300 JUN 06-00
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
FLOOD EVENT
COUNTY(S) AFFECTED: ALBANY COUNTY
CHECK ONE OR MORE AS APPROPRIATE:
( ) - STREAM/RIVER NEAR BANKFUL
( ) - STREAM/RIVER AT BANKFULL READY TO FLOOD
(X) - FLOODING ACTUALLY OCCURING
( ) - FLOODING IS CONFINED TO FLOOD PLAIN, NO IMMENIENT DAMAGE
( ) - FLOODING IS/ABOUT TO EFFECT REAL PROPERTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): ALBANY SHAKER ROAD AND BRITISH
AMERICAN BLVD AND ALBANY SHAKER AND ANN LEE POND
DATE AND TIME CONDITION STARTED: 06/06/00 STARTED AROUND 430PM
NAME OF STREAM/RIVER:
EXTENT OF DAMAGE OR AREAS IN DANGER:
ROAD IS COMPLETELY FLOODED AT BOTH LOCATIONS AND WATER IS RISING
REMARKS: ROAD IS CLOSED DUE TO RISING WATER AND WATER DEPTH
AUTH PHONE : 518 783-2744
AUTH CAPT MICHAEL GERACI RJ ELSNER 625PM
OPER - ELSNER,ROBERT J 1824NLocal storm report, Jun 6, 6:57 PM EDT, 1 hour 38 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0657PM TUE JUN 06 2000
GUIL WLSR APTS
02726 FILE 28 PD TOWN OF GUILDERLAND NY0015200 JUN 06-00
TO APB
FLOODING/ROAD CLOSED
WESTERN AVENUE/RT 20 CLOSED FROM FULLER ROAD AND SCHOOLHOUSE ROAD DUE TO LARGE
VOLUME OF RAIN - ANY AGENCIES USING WESTERN AVENUE ARE ADVISE TO TAKE ALTERNATE
ROUTES
AUTH PHONE *:518-356-1501
AUTH MCNALLY,SERGEANT FIBER 657PM
OPER - FIBER,DAN 1856NThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:30 PM EDT | Flash Flood Warning | ALY | Montgomery | 6 hr |
| Jun 6, 10:28 PM EDT | Flash Flood Warning | ALY | Greene, Ulster | 5 hr |
| Jun 6, 11:34 PM EDT | Flash Flood Warning | ALY | Dutchess | 6 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.